Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 3, NWS Riverton, WY

April 6, 20104 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Apr 6, 2010, 10:44 AM MDT for 4 counties in Wyoming. It was in force for 11 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 10:44 AM MDT (16:44 UTC)
Expired
Apr 6, 2010, 9:35 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 110 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:12 PM MDTSNOW 5Hudson, WY
Apr 6, 6:12 PM MDTHEAVY SNOW 12Lander 10 S, WYRED CANYON
Apr 6, 6:13 PM MDTSNOW 4Riverton 9nw, WY
Apr 6, 6:14 PM MDTHEAVY SNOW 11Riverton 21ese, WY
Apr 6, 6:19 PM MDTHEAVY SNOW 8Afton 15 S, WYSALT RIVER SUMMIT SNOTEL
Apr 6, 6:22 PM MDTHEAVY SNOW 8Pinedale 12 Nne, WYELKHART PARK G.S. SNOTEL
Apr 6, 6:22 PM MDTHEAVY SNOW 13Bondurant 14 E, WYLOOMIS PARK SNOTEL
Apr 6, 6:23 PM MDTHEAVY SNOW 6Cora 12 N, WYNEW FORK LAKE SNOTEL
Apr 6, 6:28 PM MDTHEAVY SNOW 22Atlantic City 7 Nw, WYSOUTH PASS SNOTEL
Apr 6, 6:30 PM MDTHEAVY SNOW 20Lander 18 W, WYHOBBS PARK SNOTEL
Apr 6, 6:52 PM MDTSNOW 3Sweetwater Station 2e, WY
Apr 6, 6:54 PM MDTSNOW 3Green River, WY
Apr 6, 7:58 PM MDTHEAVY SNOW 7.6Lander 1 S, WYLANDER AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS75 KRIW 061644
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1044 AM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS ALOFT
WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH LOCAL
GUSTS TO 70 MPH ACROSS LINCOLN AND SUBLETTE COUNTIES THIS
AFTERNOON AND EVENING. AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL
GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND
SIGNIFICANT DRIFTING SNOW. 

WYZ025>027-070600-
/O.NEW.KRIW.HW.W.0003.100406T1644Z-100407T0600Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...KEMMERER...COKEVILLE
1044 AM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN
  AND SUBLETTE COUNTIES TODAY AND THIS EVENING.

* WIND...WEST TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
  MPH ARE EXPECTED TODAY AND THIS EVENING.

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT
  DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189...191
  AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE COUNTIES WILL
  MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY AND THIS
  EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
4 follow-up statements
761 
WWUS75 KRIW 061652
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1052 AM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS
ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH
LOCAL GUSTS TO 70 MPH ACROSS LINCOLN AND SUBLETTE COUNTIES THIS
AFTERNOON AND EVENING. AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL
GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND
SIGNIFICANT DRIFTING SNOW.

WYZ025>027-070600-
/O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...KEMMERER...COKEVILLE
1052 AM MDT TUE APR 6 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN 
  AND SUBLETTE COUNTIES TODAY AND THIS EVENING. 

* WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70
  MPH ARE EXPECTED TODAY AND THIS EVENING.

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND 
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT 
  DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189...
  191 AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE 
  COUNTIES WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY 
  AND THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  SHOULD AVOID TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
874 
WWUS75 KRIW 062044
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS
ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH
LOCAL GUSTS TO 70 MPH ACROSS LINCOLN...SWEETWATER AND SUBLETTE
COUNTIES THIS AFTERNOON AND EVENING.  AREAS WITH FRESH SNOWFALL
CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT
CONDITIONS AND SIGNIFICANT DRIFTING SNOW.

WYZ028>030-070600-
/O.EXA.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
244 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER SWEETWATER
  COUNTY THE REST OF THIS AFTERNOON AND THIS EVENING. SNOWFALL
  WILL ALSO CONTINUE TONIGHT WITH ADDITIONAL ACCUMULATIONS OF 1 TO
  3 INCHES...BUT THE MAIN THREAT WILL BE HIGH WINDS. 

* WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  70 MPH ARE EXPECTED THROUGH THIS EVENING. 

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT
  DRIFTING SNOW. STRONG CROSS WINDS ALONG INTERSTATE 80...AND
  HIGHWAYS 28...191...530...372 AND 430...AND ALL OTHER ROADS IN
  SWEETWATER COUNTY WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS
  THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES
  SHOULD AVOID TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ024-070600-
/O.EXA.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
SALT RIVER AND WYOMING RANGES-
244 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER THE
  MOUNTAINS OF LINCOLN COUNTY THIS AFTERNOON AND THIS EVENING.

* WIND...WEST TO NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO
  75MPH ARE EXPECTED THROUGH THIS EVENING OVER THE HIGHER
  ELEVATIONS OF THE WYOMING AND SALT RIVER RANGES.

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ025>027-070600-
/O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...KEMMERER...COKEVILLE
244 PM MDT TUE APR 6 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN
  AND SUBLETTE COUNTIES TODAY AND THIS EVENING. 35 TO 45 MPH WINDS
  HAVE BEEN REPORTED IN THE PINEDALE AREA THIS AFTERNOON.

* WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  70 MPH ARE EXPECTED TODAY AND THIS EVENING. 

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND 
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT 
  DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189... 
  191 AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE 
  COUNTIES WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY 
  AND THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  SHOULD AVOID TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
350 
WWUS75 KRIW 070124
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT...

.A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS
ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH
LOCAL GUSTS TO 70 MPH ACROSS SWEETWATER COUNTY THROUGH ABOUT
MIDNIGHT. THIS STRONG WIND COMBINED WITH NEW SNOWFALL...WILL
RESULT IN LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT
CONDITIONS AND SIGNIFICANT DRIFTING SNOW.

WYZ024>027-070230-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...KEMMERER...COKEVILLE
724 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH WINDS WILL REMAIN STRONG THIS EVENING...THEY ARE NOT EXPECTED
TO REACH HIGH WIND WARNING CRITERIA OF SUSTAINED SPEEDS OF 40 MPH
OR GREATER IN THE LOWER ELEVATIONS...OR 50 MPH OR GREATER IN THE
MOUNTAINS. STRONG NORTHWEST TO WEST WINDS BETWEEN 20 AND 35 MPH
ARE EXPECTED ACROSS THE REGION THIS EVENING.

$$

WYZ028>030-070600-
/O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
724 PM MDT TUE APR 6 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...VERY STRONG WINDS WILL OCCUR OVER MUCH OF
  SWEETWATER COUNTY THROUGH ABOUT MIDNIGHT...BEFORE WEAKENING.
  SNOWFALL WILL ALSO CONTINUE TONIGHT WITH ADDITIONAL
  ACCUMULATIONS OF 1 TO 2 INCHES OVER EASTERN SWEETWATER
  COUNTY...BUT THE MAIN THREAT WILL BE HIGH WINDS AND THE BLOWING
  SNOW IT WILL CREATE.

* WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  70 MPH ARE EXPECTED THROUGH THIS EVENING. 

* IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND
  BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT
  DRIFTING SNOW. STRONG CROSS WINDS ALONG INTERSTATE 80...AND
  HIGHWAYS 28...191...530...372 AND 430...AND ALL OTHER ROADS IN
  SWEETWATER COUNTY WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT AND
  HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
442 
WWUS75 KRIW 070335
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
935 PM MDT TUE APR 6 2010


WYZ028>030-070445-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
935 PM MDT TUE APR 6 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. THE VERY STRONG WINDS EARLIER THIS AFTERNOON AND
EVENING HAVE WEAKENED. WINDS FOR THE REMAINDER OF TONIGHT ARE
EXPECTED TO BE FROM THE WEST TO NORTHWEST BETWEEN 15 AND 30 MPH.
THIS WILL STILL CREATE SOME BLOWING AND DRIFTING OF SNOW...AND
MANY HIGHWAYS WILL STILL REMAIN SLICK AND HAZARDOUS TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 6, 6:05 AM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 6, 6:05 AM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
605 AM MDT TUE APR 6 2010

.UPDATE...EXTENDED THE WINTER STORM WARNING IN THE SOUTHWEST ZONES
UNTIL 10 AM AFTER REPORTS OF LIMITED VSBY AND POOR ROAD CONDITIONS
ALONG WITH AREAS OF SNOW STILL OCCURRING. WIND SPEEDS OF 20 TO 30
MPH ARE COMMON AT THIS TIME. REST OF FORECAST SEEMS GOOD SO FAR.

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

POTENT...NEGATIVELY TILTED TROUGH CENTERED OVER NORTHEASTERN UT AT
06Z IS PROJECTED BY THE NAM AND GFS TO TRACK TO THE EAST  AND CLOSE
OFF OVER NORTHEASTERN CO/WESTERN NEB BY 00Z WEDNESDAY. SNOW WILL
REDEVELOP AND BECOME MODERATE TO HEAVY AT TIMES ACROSS SOUTHWESTERN
WY BETWEEN 07Z AND 12Z...AS THE CENTER OF THE H7 LOW PROGRESSES
EASTWARD ACROSS SOUTHWESTERN WY. AS THE WINDS SHIFT TO THE NORTHWEST
ACROSS WESTERN WY BETWEEN 12Z AND 15Z...UPSLOPE FLOW WILL PRODUCE
PERIODS OF MODERATE TO HEAVY SNOW IN THE WESTERN MOUNTAINS THROUGH
00Z WEDNESDAY. SUBSTANTIAL WRAP-AROUND MOISTURE AND LARGE-SCALE
ASCENT WILL OCCUR EAST OF THE DIVIDE TODAY...AS THE CENTER OF THE H7
LOW MOVES FROM SOUTH CENTRAL WY EASTWARD TO WEST CENTRAL NEB BY 00Z
WEDNESDAY. GFS AND NAM IN VERY GOOD AGREEMENT IN DEPICTING A STRONG
ZONE OF H7/H5 FRONTOGENESIS EXTENDING FROM CENTRAL FREMONT COUNTY TO
EASTERN NATRONA COUNTY FROM 15Z TODAY THROUGH 00Z WEDNESDAY. THIS
FRONTOGENESIS IS COINCIDENT WITH STRONG DEFORMATION AT H7 AND WILL
PRODUCE BANDS OF HEAVY SNOW ACROSS FREMONT COUNTY...THE EAST SLOPES
OF THE WIND RIVER MOUNTAINS AND NATRONA COUNTY. WILL UPGRADE FREMONT
AND NATRONA COUNTIES TO A WINTER STORM WARNING THROUGH 06Z
WEDNESDAY. STRONG H7 WINDS ACROSS SWEETWATER COUNTY TODAY WILL RANGE
BETWEEN 40 AND 60 KT. SUBSIDENCE BEHIND THE LOW PRESSURE TO THE EAST
WILL ALLOW STRONG WINDS TO MIX DOWN TO THE SFC ACROSS SWEETWATER
COUNTY TODAY WITH GUSTS BETWEEN 45 AND 55 MPH COMMON THROUGH THE
EARLY EVENING HOURS. AS THE UPPER LOW SLOWLY PULLS AWAY TO THE EAST
TONIGHT...WRAP-AROUND MOISTURE ACROSS EASTERN PORTIONS OF CENTRAL WY
AND H85/H7 NORTH TO NORTHEAST FLOW WILL ALLOW LIGHT TO MODERATE SNOW
TO CONTINUE THROUGH 12Z WITH MAINLY LIGHT SNOW AFTER 06Z. WILL LET
WINTER STORM WARNINGS FOR THE BIGHORNS AND NATRONA COUNTY RUN
THROUGH 12Z WEDNESDAY. RIDGING ALOFT BEHIND THE DEPARTING TROUGH
WILL BUILD INTO WY WEDNESDAY WILL PRODUCE NORTHWEST FLOW ALOFT. WITH
COLD MID LEVEL TEMPERATURES IN PLACE WEDNESDAY...HIGH TEMPERATURES
WILL BE 10 TO 15 F BELOW NORMAL. NORTHWEST FLOW AND RESIDUAL LOW AND
MID LEVEL MOISTURE WILL PRODUCE SCATTERED SNOW SHOWERS IN THE
NORTHWEST MOUNTAINS OF WY. STRONGLY WARMING H7 TEMPERATURES TO
BETWEEN MINUS 2 C AND 1 C THURSDAY AND WEST WINDS ALOFT WILL ALLOW
HIGHS TO REBOUND TO NEAR NORMAL WITH DRY WEATHER EXPECTED ACROSS THE
CWA.

.LONG TERM...FRIDAY THROUGH TUESDAY
FRIDAY AND FRIDAY NIGHT LOOK DRY EXCEPT FOR SOME LIGHT SNOW IN THE
WESTERN MTS AND THE NORTHERN HALF OF THE BIGHORN MTS AS A WEAK
SHORTWAVE MOVES THROUGH THE AREA. SW FLOW ON SATURDAY AND SUNDAY
WITH WEAK SHORTWAVES IN THE FLOW. GFS A LITTLE FASTER AND STRONGER
WITH THE WAVES THAN THE ECMWF THROUGH SUNDAY NIGHT. WILL CONTINUE
THE IDEA OF SOME LIGHT SNOW IN THE MOUNTAINS WITH VERY LOW PRECIP
CHANCES AT THE LOWER ELEVATIONS. A MORE COMPLICATED PATTERN SETS
UP MONDAY AND TUESDAY WITH AN UPPER LOW POTENTIALLY LIFTING OUT OF
THE SW U.S AND INTO THE CENTRAL ROCKIES. THE TROUGH OPENS UP WITH A
NEGATIVE TILT AS IT MOVES INTO THE REGION. THIS WOULD LEAD TO A
CHANCE OF PRECIP FOR MOST PLACES MONDAY AND TUESDAY WITH ISOLATED
THUNDERSTORMS NOT OUT OF THE QUESTION EITHER DAY. AS FOR TEMPS...
SEASONAL HIGHS EXPECTED THROUGH THE WEEKEND...THEN COOLER MON AND
TUE WITH THE APPROACH OF THE STORM SYSTEM.

&&

.AVIATION...

IFR/MVFR CONDITIONS WILL PREVAIL ACROSS WESTERN WYOMING
TODAY...INCLUDING KJAC...WITH MOUNTAIN OBSCURATIONS COMMON. SUBLETTE
COUNTY AND ROCK SPRINGS COUNTY WILL HAVE IFR CONDITIONS THIS THROUGH
MID MORNING WITH CONDITIONS IMPROVING TO MVFR/VFR BY 18Z. WEST WINDS
ACROSS SOUTHERN WYOMING WILL BECOME STRONG TODAY WITH SUSTAINED WIND
BETWEEN 30 AND 35 KT WITH GUSTS TO 45 KT. IFR CONDITIONS WILL BE
WIDESPREAD ACROSS CENTRAL WYOMING TODAY WITH LIFR TO VLIFR
CONDITIONS POSSIBLE AT KRIW AND KCPR BETWEEN 15Z TODAY AND 00Z
WEDNESDAY.

&&

.FIRE WEATHER...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN COLORADO
TODAY. THIS SYSTEM WILL BRING SNOW SHOWERS TO THE MOUNTAINS OF
WESTERN WYOMING TODAY WITH SIGNIFICANT ADDITIONAL ACCUMULATIONS
EXPECTED. IT WILL BRING PERIODS OF LIGHT TO MODERATE SNOW EAST OF
THE DIVIDE WITH THE BEST CHANCES FOR HEAVY SNOW ACROSS EASTERN
SWEETWATER COUNTY...FREMONT COUNTY AND NATRONA COUNTY. MOUNTAIN
OBSCURATIONS WILL PREVAIL EAST OF THE DIVIDE TODAY THROUGH TONIGHT.
VERY STRONG WEST WINDS WITH GUSTS UP TO 55 MPH ARE EXPECTED TODAY
ACROSS SWEETWATER COUNTY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING
WYZ003-005-007-010-011-016-028>030.

WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT WYZ015-017>019.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING
WYZ001-002-012>014-023-024.

WINTER STORM WARNING UNTIL 10 AM MDT EARLY THIS MORNING
WYZ025>027.

WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY WYZ008-009-020-022.

&&

UPDATE...AR
SHORT TERM...SMITH
LONG TERM...AR
AVIATION...SMITH
FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 6, 6:05 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
605 AM MDT TUE APR 6 2010

WYZ001>020-022>030-071200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
603 AM MDT TUE APR 6 2010

...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
FOR MUCH OF WESTERN AND CENTRAL WYOMING TODAY AND FOR PORTIONS OF
CENTRAL WYOMING TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE ACROSS PORTIONS OF WESTERN WYOMING BEFORE
TAPERING OFF LATE THIS AFTERNOON. SNOW WILL CONTINUE THROUGH LATE
TONIGHT AND EARLY WEDNESDAY MORNING EAST OF THE DIVIDE. SIX TO TWELVE
INCHES OF SNOWFALL ARE EXPECTED IN THE WESTERN VALLEYS AND BASINS...
LANDER FOOTHILLS...FREMONT COUNTY...NATRONA COUNTY AND THE GREEN
AND RATTLESNAKE MOUNTAINS. TEN TO TWENTY INCHES ARE EXPECTED IN THE
WESTERN MOUNTAINS AS WELL AS CASPER MOUNTAIN AND THE BIGHORN
MOUNTAINS. TWO TO FIVE INCHES CAN BE EXPECTED IN SWEETWATER COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS TODAY AND
TONIGHT. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 6, 9:02 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
902 AM MDT TUE APR 6 2010

WYZ020-022-061700-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
902 AM MDT TUE APR 6 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY
WILL CONTINUE OVER NATRONA COUNTY THIS MORNING.  RAPIDLY CHANGING
VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED.  MOTORISTS ARE
ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND
NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS.

WYZ019-061700-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
902 AM MDT TUE APR 6 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY
WILL CONTINUE OVER SOUTHERN FREMONT...NORTHERN SWEETWATER AND
SOUTHWEST NATRONA COUNTIES THIS MORNING.  RAPIDLY CHANGING VISIBILITY
AND ROAD CONDITIONS CAN BE EXPECTED. MOTORISTS ARE ADVISED TO SLOW
DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND NEAR WHITE OUT
CONDITIONS TO AVOID ACCIDENTS.

WYZ015-017-018-061700-
LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
902 AM MDT TUE APR 6 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY
WILL CONTINUE OVER FREMONT COUNTY THIS MORNING.  RAPIDLY CHANGING
VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED.  MOTORISTS ARE
ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND
NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS.

WYZ005-007-061700-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
902 AM MDT TUE APR 6 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
TODAY...

HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY
WILL CONTINUE OVER HOT SPRINGS COUNTY THIS MORNING.  RAPIDLY CHANGING
VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED.  MOTORISTS ARE
ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND
NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS.

C.BAKER

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.